MAUDE Adverse Event Report: ASAHI KASEI MEDICAL CO., LTD. ASAHI REXEED-S SERIES DIALYZERS; DIALYZER, HIGH PERMEABILITY

ASAHI KASEI MEDICAL CO., LTD. ASAHI REXEED-S SERIES DIALYZERS; DIALYZER, HIGH PERMEABILITY
Model Number REXEED-25S
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The used device has not been analyzed yet since the actual product was just arrived at (b)(4).However, we investigated manufacturing and quality control records based on the lot number.According to the investigation, no potential for malfunction was found.The blood leakage is described in warnings of the instructions for use as "in the event of a problem during treatment, such as blood leakage or coagulation, immediately discontinue the treatment under the direction of a physician and replace rexeed-s with a new primed dialyzer".We decided to report this incident since we consider blood leak from the arterial header is an incident which might cause serious injury to the patient.We have received the complaint sample and analysis is being performed now.We are going to prepare a follow-up report as soon as we get the result of the analysis.
 
Event or Problem Description
On (b)(6) 2018, the patient was given the treatment with hemodialysis (hd) using rexeed-25s.A nurse placed needles in fistula without problems, and started the treatment.Arterial pressure alarmed multiple times approximately 5-7 minutes into the treatment and the nurse attempted to adjust the needle without success.The nurse started to recirculate to try to adjust the needles.Since arterial pressure alarmed on the dialysis machine, the nurse did not check if the blood was clotted when the machine was recirculated.As soon as machine was started to recirculate, blood clots were coming out of the arterial head of the dialyzer.After further investigation, it was discovered that patient's access was clotted and the patient was sent to interventional radiology to remove blood clots.Patient did not have any issues with this incident.
 
Additional Manufacturer Narrative
Out of 9 submitting reports to fda, mfr report #: 8010002-2018-00030, 8010002-2018-00050, 8010002-2018-00060, 8010002-2018-00070, 8010002-2018-00080, 8010002-2018-000100, 8010002-2018-00110, 8010002-2018-00130, and 8010002-2018-00165, 2 actual complaint samples were returned to be analyzed, mfr report #:8010002-2018-00050 and 8010002-2018-00165.The result of inflicting air pressure on the actual collected product, air leakage was detected between the arterial header and housing portion of defect welding parts.We decided that the incident of blood leakage was caused by this defect of welding.Also, we investigated the manufacturing and quality control records of complaint products based on all lot numbers.According to the investigations, no potential for malfunction was found.To reconfirm if the products meet product standard, air pressure test was conducted on the same products which were manufactured the same line as complaint products and the header leakage did not occur even though pressure of 100 kpa was applied.Therefore, we judged that pressure capacity of the products is guaranteed as well as products are within the range of product standard.The incidents of these header leakage occurred at the 4 facilities and 7 out of 9 incidents were reported from the same 2 facilities, 5 incidents from (b)(6) and 2 incidents from (b)(6) in u.S.

Brand Name
ASAHI REXEED-S SERIES DIALYZERS
Common Device Name
DIALYZER, HIGH PERMEABILITY
Manufacturer (Section D)
ASAHI KASEI MEDICAL CO., LTD.
1-1-2, yurakucho, chiyoda-ku
chiyoda-ku
tokyo, 100-0 006
JA  100-0006
MDR Report Key7701652
Report Number8010002-2018-00165
Device Sequence Number805301
Product Code KDI
UDI-Device Identifier04537693003927
UDI-Public(01)04537693003927(17)201015(10)UGXEXG
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
K153344
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/15/2020
Device Model NumberREXEED-25S
Device Catalogue NumberN/A
Device Lot NumberUGXEXG
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2018
Initial Date Received by Manufacturer 06/22/2018
Supplement Date Received by Manufacturer08/23/2018
Initial Report FDA Received Date07/19/2018
Supplement Report FDA Received Date09/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;